Celiac Disease After Administration of Immune Checkpoint Inhibitors: A Case Report - Aix-Marseille Université Access content directly
Journal Articles Frontiers in Immunology Year : 2021

Celiac Disease After Administration of Immune Checkpoint Inhibitors: A Case Report

Abstract

Immune checkpoint inhibitors (ICI) reinvigorate the immune system to recognize and destroy tumor cells. Because of this biological mechanism, patients might develop autoimmune toxicities, notably in the digestive tract (most frequently, hepatitis or colitis). A 70-year-old man with relapsed mesothelioma was treated with nivolumab in 3rd line. He was hospitalized for watery and foul-smelling diarrhea. He underwent gastrointestinal endoscopy, showing duodenitis and villous atrophy and measurement of serum IgA antibodies to tissue transglutaminase (tTG-IgA+), leading to the diagnosis of ICI-induced celiac disease. He was treated with steroids, proton pump inhibitors, and a gluten-free diet. If ICI-induced celiac disease is rare in the literature, increasing reports suggest that celiac disease might represent an underestimated ICI toxicity. This case highlights the necessity of complementary investigation (including tTG-IgA and endoscopic biopsies) in patients with atypical digestive symptoms during immunotherapy.

Dates and versions

hal-03689905 , version 1 (07-06-2022)

Identifiers

Cite

Julie Leblanc, Solene Hoibian, Agathe Boucraut, Jean-Philippe Ratone, Louis Stoffaes, et al.. Celiac Disease After Administration of Immune Checkpoint Inhibitors: A Case Report. Frontiers in Immunology, 2021, 12, ⟨10.3389/fimmu.2021.799666⟩. ⟨hal-03689905⟩
12 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More